Extravasation d’un produit de chimiothérapie
Sami Aziz Brahmi, Fatima Zahra Ziani
The Pan African Medical Journal. 2016;24:55. doi:10.11604/pamj.2016.24.55.8930

Create an account  |  Sign in
Case studies in Public health Supplement 2 Supplement
"Better health through knowledge sharing and information dissemination "

Images in medicine

Extravasation d’un produit de chimiothérapie

Cite this: The Pan African Medical Journal. 2016;24:55. doi:10.11604/pamj.2016.24.55.8930

Received: 23/01/2016 - Accepted: 28/01/2016 - Published: 13/05/2016

Mots clés: Extravasation, chimiothérapie, vesicant

© Sami Aziz Brahmi et al. The Pan African Medical Journal - ISSN 1937-8688. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Available online at: http://www.panafrican-med-journal.com/content/article/24/55/full

Corresponding author: Sami Aziz Brahmi, Service d’Oncologie Médicale, Centre Hospitalier Mohammed VI, Oujda, Maroc (brahmi2007.@gmail.com)


Extravasation d’un produit de chimiothérapie

Extravasation of a chemotherapeutic drug

Sami Aziz Brahmi1,&, Fatima Zahra Ziani2

 

1Service d’Oncologie Médicale, Centre Hospitalier Mohammed VI, Oujda, Maroc, 2Service d’Oncologie Médicale, Centre Hospitalier Hassan II, Fès, Maroc

 

 

&Auteur correspondant
Sami Aziz Brahmi, Service d’Oncologie Médicale, Centre Hospitalier Mohammed VI, Oujda, Maroc

 

 

English abstract

Extravasation is defined in oncology as an accidental leakage during the infusion of chemotherapeutic drug. This leakage may affect the skin, its annexed tissues and it is considered as a therapeutic emergency. We show here a representative image of chemotherapy drug extravasation (vinorelbine) occurred in a 50 year old patient treated for metastatic lung cancer. The patient received an infusion through a vein on the dorsum of his hand; he presented 3 days after treatment with edema and blisters on the dorsal surface of his hand, pain and a strong redness at the injection site The patient was treated with topical corticosteroids and analgesics with a good outcome. Vinorelbine belongs to the family of vinca alkaloids, it is a vesicant drug which may cause tissue necrosis. The practitioner should be warned about this risk and the patient should be informed and educated. Timely management at the time of extravasation is required following the protocol established by the healthcare team.


Key words: Extravasation, chemotherapy, vesicant



Image en médecine    Down

L’extravasation en oncologie est définie comme une fuite accidentelle au cours de la perfusion d’unproduit de chimiothérapie, cette fuite peut se produire sur la peau, les tissus annexes et elle est considérée comme une urgence thérapeutique. Nous présentons l’image d’une extravasation d’un produit de chimiothérapie (la vinorelbine) survenue chez un patient de 50 ans suivie pour cancer du poumon métastatique , le patient a été perfusé au niveau de la face dorsale de la main, il s’est présenté 3 jours après la cure avec œdème et phlyctènes de la face dorsale de la main, douleur et rougeur accentués au niveau du point d’injection du produit. Le patient a été mis sous corticoïdes topiques et antalgiques avec une bonne évolution. La vinorelbine appartient à la famille des vinca-alcaloides, c’est un produit vésicant avec un risque de nécrose cutanée. Le praticien doit être avertit du risque et le patient doit être informé et éduqué. Une prise en charge rapide au moment de l’accident est nécessaire suivant un protocole établi par l’équipe soignante.

Figure 1: extravasation de la face dorsale de la main

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 


The Pan African Medical Journal articles are archived on Pubmed Central. Access PAMJ archives on PMC here

Volume 28 (September - December 2017)

Article tools

This article authors

On Pubmed
On Google Scholar

Navigate this article

Rate this article

Altmetric

PAMJ is a member of the Committee on Publication Ethics
Next abstract

PAMJ is published in collaboration with the African Field Epidemiology Network (AFENET)
Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, Ulrichsweb, More to come . Member of COPE.

ISSN: 1937-8688. © 2017 - Pan African Medical Journal. All rights reserved